| Model Number |
2230-00-019 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
09/10/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Procedure right total shoulder replacement with global apg+ and global icon.The module had been dispatched with 2 x breakaway guide pins.During procedure the 2.5mm breakaway guide pin snapped at the first break point proximal to patient.This occurred after the central hole was drilled.Tip of wire couldn¿t be seen, x-rays taken.Surgeon had to burr hole centrally through glenoid but had to then perform a coracoid osteotomy to access and remove the snapped part of the wire.Approximately one hour was added to the procedure to remove the broken wire.Once the wire was removed the surgery was completed without further complication.Doi: (b)(6) 2021.Right shoulder.
Additional Manufacturer Narrative
Product complaint # : (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: examination of the returned device can confirm the reported event.The device is broken depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed, and the investigation may be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.